Alert archive / Hawaii / Wind Advisories in 2006

Wind Advisory 12, NWS Honolulu, HI

March 26, 2006Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Mar 26, 2006, 10:04 PM HST for Kalawao County, Hawaii. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2006, 10:04 PM HST (08:04 UTC)
Expired
Mar 28, 2006, 3:39 AM HST
In force
30 hr
Issued by
NWS Honolulu, HI

County Kalawao County, HI

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 8.1 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2006-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2006-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 270804
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1004 PM HST SUN MAR 26 2006

...STRONG WINDS AFFECTING THE SUMMITS OF HALEAKALA ON MAUI THROUGH 
MONDAY...

.OVERVIEW...SOUTHERLY WINDS HAVE INCREASED TO ADVISORY LEVELS AT
THE HALEAKALA SUMMITS. WINDS WERE BLOWING AT 30 TO 39 MILES AN
HOURS AND IS EXPECTED TO PERSIST INTO MONDAY.

HIZ022-272015-
/O.NEW.PHFO.WI.Y.0012.060327T0804Z-060328T0400Z/
HALEAKALA SUMMIT-
1004 PM HST SUN MAR 26 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. 

SOUTHERLY WINDS HAVE INCREASED TO ADVISORY LEVELS AT THE
HALEAKALA SUMMITS. WINDS WERE BLOWING AT 30 TO 39 MILES AN HOURS
AND IS EXPECTED TO PERSIST INTO MONDAY.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
LAU
2 follow-up statements
000 
WWHW70 PHFO 280137
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST MON MAR 27 2006

...STRONG WINDS AFFECTING THE SUMMITS OF HALEAKALA ON MAUI
THROUGH TONIGHT...

.OVERVIEW...SOUTHERLY WINDS HAVE INCREASED TO ADVISORY LEVELS AT
THE HALEAKALA SUMMITS. WINDS WERE BLOWING AT 30 TO 39 MILES AN
HOURS AND EXPECTED TO PERSIST THROUGH TONIGHT.

HIZ022-281345-
/O.EXT.PHFO.WI.Y.0012.000000T0000Z-060328T1600Z/
HALEAKALA SUMMIT-
337 PM HST MON MAR 27 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY...

SOUTHERLY WINDS HAVE INCREASED TO ADVISORY LEVELS AT THE
HALEAKALA SUMMITS. WINDS WERE BLOWING AT 30 TO 39 MILES AN HOURS
AND ARE EXPECTED TO PERSIST THROUGH TONIGHT.

A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT
GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

BURKE
000 
WWHW70 PHFO 281339
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 AM HST TUE MAR 28 2006

...THE WIND ADVISORY FOR HALEAKALA SUMMIT HAS BEEN CANCELLED...

STRONG WINDS ACROSS HALEAKALA SUMMIT HAVE WEAKENED THIS MORNING.

HIZ022-281445-
/O.CAN.PHFO.WI.Y.0012.000000T0000Z-060328T1600Z/
HALEAKALA SUMMIT-
339 AM HST TUE MAR 28 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 26, 8:30 PM HST, 1 hour 34 minutes earlier.

Area forecast discussion, Mar 26, 8:30 PM HST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
830 PM HST SUN MAR 26 2006

.SYNOPSIS...
THE WET WEATHER WILL PERSIST THROUGH THE FINAL WEEK OF MARCH AS
TROUGHINESS IN THE UPPER LEVELS OF THE ATMOSPHERE CONTINUES TO
LINGER AROUND THE HAWAIIAN ISLANDS.

&&

.DISCUSSION...
A DEEP NORTH TO SOUTH UPPER LEVEL TROUGH NEAR 168W HAS BEEN AND IS
CONTINUING TO GENERATE MASSIVE AMOUNT OF MULTILAYERED CLOUDS OVER
AND SOUTH OF THE MAIN HAWAIIAN ISLANDS. PERSISTENT RAIN ACCOMPANYING
THESE CLOUDS REMAINED FOCUSED ON KAUAI AND OAHU WITH MODERATE TO
HEAVY INTENSITIES AT TIMES...WHILE THE REST OF THE STATE IS
EXPERIENCING MOSTLY LIGHT RAIN. INCLUDED WITHIN THIS MESS ARE SOME
ISOLATED THUNDERSTORMS.

AT LEAST THE GFS MODEL KEEPS THE PERSISTENT RAIN IN FOR THE STATE
TONIGHT THROUGH MONDAY BEFORE EASING OFF EITHER LATE MONDAY OR
MONDAY NIGHT. THE NEXT BATCH OF HEAVY WEATHER IS SLATED FOR
WEDNESDAY OR AS EARLY AS TUESDAY NIGHT AS ANOTHER VIGOROUS UPPER
LEVEL TROUGH SWINGS DOWN AND THROUGH THE ISLANDS FROM THE NORTHWEST.
IT WILL DRAG THE HEAVY PRECIP FROM KAUAI TO THE BIG ISLAND WEDNESDAY
NIGHT INTO THURSDAY WHERE IT WILL RAIN ITSELF OUT FRIDAY. DRIER
CONDITIONS ARE SUGGESTED FOR THE WEEKEND BUT COULD BE PREMATURE AT
THIS TIME. THE LOW LEVEL WIND FLOW...CURRENTLY OUT OF THE EAST AND
SOUTHEAST...IS EXPECTED TO CHANGE TO LIGHT TRADES SATURDAY...THE
FIRST DAY OF APRIL.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH SUNDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR
MAUNA KEA AN MAUNA LOA.
FLASH FLOOD WATCH THROUGH LATE MONDAY NIGHT FOR ALL ISLANDS.

LAU

In the hours before

Local storm report, Mar 26, 6:52 PM HST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
652 PM HST SUN MAR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     MARINE TSTM WIND 1 W CAPTAIN COOK        19.50N 155.94W
03/24/2006  E60 MPH          HAWAII             HI   PUBLIC

            MARINER REPORTED FAST-MOVING THUNDERSTORM WITH DIME SIZE
            HAIL AND WINDS OF 50 KNOTS

&&

RBALLARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:43 PM HSTSpecial Marine WarningHFO49 min
Mar 26, 7:00 PM HSTSpecial Marine WarningHFO2 hr
Mar 26, 9:00 PM HSTSpecial Marine WarningHFO2 hr
Mar 26, 9:25 PM HSTFlash Flood WarningHFOKalawao3 hr
Mar 27, 4:37 AM HSTWinter Weather AdvisoryHFOHawaii23 hr
Mar 27, 4:53 AM HSTFlash Flood WarningHFOKauai3 hr
Mar 27, 7:41 AM HSTSpecial Marine WarningHFO64 min
Mar 27, 7:44 AM HSTFlash Flood WarningHFOKauai3 hr
Mar 27, 8:37 AM HSTSpecial Marine WarningHFO53 min
Mar 27, 9:09 AM HSTSevere Thunderstorm WarningHFOKalawao53 min
Mar 27, 9:28 AM HSTSpecial Marine WarningHFO62 min
Mar 27, 9:32 AM HSTFlash Flood WarningHFOKalawao3 hr
Mar 27, 9:39 AM HSTSevere Thunderstorm WarningHFOKalawao51 min
Mar 27, 9:45 AM HSTFlash Flood WarningHFOKalawao3 hr
Mar 27, 10:25 AM HSTSpecial Marine WarningHFO81 min
Mar 27, 10:29 AM HSTFlash Flood WarningHFOKalawao3 hr
Mar 27, 12:00 PM HSTSpecial Marine WarningHFO90 min

Nearby

Wind Advisories in Hawaii, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.